Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Sore throat, high temperature. Allergic to penicillin. Should I be concerned?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
I have had a sore throat and been stuffed up for 2 weeks. No body aches and only ran a temp first 2 day of 99.9 and 101.01. Cannot get rid of throat soreness, and it's REALLY sore feels disconnected when I swallow. I have been drinking a ton of water and resting alot. I am allegic to penicillian so I don't rush to DR as most antibiodics make me break out.....should I be concerned?
Posted Wed, 1 May 2013 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 43 minutes later

Thanks for posting the query

Sore throat also known as pharyngitis is one of the commonest ENT problems. To start with, pharyngitis is usually of viral in origin and self resolving. Occasionally, bacterial infection can take over if the pharyngitis does not resolve within a week.

Do not worry! Initially, let us try to manage with symptomatic medicines. If it doesn't resolve within 3-4 days, you can get a throat swab done, followed by an appropriate antibiotic.

My suggestions to you are:
1. To drink plenty of warm water - this helps in increasing the blood supply and reduction of pain and congestion.
2. Try taking anti-inflammatory medicines such as ibuprofen or diclofenac.
3. Use povidone iodine gargles/spray 3-4 times a day, after meals.
4. Avoid hot/cold food and beverages.
5. Avoid smoking and coffee.

Hope with the above measures you should be alright, please revert back to me if you have any follow up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor